Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 426, NWS Austin/San Antonio, TX

July 26, 2007Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2007, 8:24 AM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 8:24 AM CDT (13:24 UTC)
Expired
Jul 26, 2007, 11:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 8:24 AM CDTFLASH FLOOD3 Nw Austin, TXROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR.
Jul 26, 8:30 AM CDTFLASH FLOOD2 Ssw Austin, TXSTREET FLOODING OLTORF AT HAVENSIDE.
Jul 26, 8:30 AM CDTFLASH FLOOD3 Ne Austin, TXMAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.
Jul 26, 8:30 AM CDTFLASH FLOOD6 Nnw Austin, TXMAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST.
Jul 26, 8:40 AM CDTFLASH FLOOD12 Nw Austin, TXRIVER PLACE BLVD AT STAATE HWY 2222 NEAR FOUR POINTS DRIVE FLOODED.
Jul 26, 8:51 AM CDTHEAVY RAIN 1.644 Nnw Austin, TX1.64 IN THE PAST HOUR.
Jul 26, 9:00 AM CDTFLASH FLOODAustin, TX45TH STREET AT SHOAL CREEK AND 45TH STREET AT RED RIVER STREET FLOODED.
Jul 26, 9:37 AM CDTHEAVY RAIN 0.783 Ene Round Rock, TX0.78 IN THE PAST HOUR.
Jul 26, 9:45 AM CDTHEAVY RAIN 1.5210 Nnw Austin, TX1.52 IN THE PAST TWO HOURS.
Jul 26, 9:45 AM CDTHEAVY RAIN 1.527 N Austin, TX1.52 IN THE PAST TWO HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 261327
FFWEWX
TXC453-491-261630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
824 AM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WINDEMERE...PFLUGERVILLE...AUSTIN...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...

* UNTIL 1130 AM CDT

* AT 822 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES OF 
  1 TO 2 INCHES PER HOUR CAN BE EXPECTED FROM DOWNTOWN AUSTIN TO WEST
  LAKE HILLS THEN NORTH TO ROUND ROCK AND GEORGETOWN. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
  THRALL...LEANDER...JARRELL...HUTTO...GRANGER DAM...GEORGETOWN
  DAM...FLORENCE AND COUPLAND

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780

$$
4 follow-up statements
000 
WGUS74 KEWX 261406
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 AM CDT THU JUL 26 2007

TXC453-491-261630-
WILLIAMSON TX-TRAVIS TX-
904 AM CDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...

AT 901 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND 
FLASH FLOODING FROM AUSTIN TO GRANGER AND LIBERTY HILL. RAINFALL 
RATES OF 1 TO 2 INCHES CAN BE EXPECTED. THESE RAINS WILL IMPACT THE 
SHOAL CREEK...BULL CREEK...AND PORTIONS OF THE SAN GABRIEL 
WATERSHEDS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...JARRELL...
HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...
FLORENCE AND CEDAR PARK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780

$$
000 
WGUS74 KEWX 261444
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 AM CDT THU JUL 26 2007

TXC453-491-261630-
WILLIAMSON TX-TRAVIS TX-
945 AM CDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...

AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT HEAVY RAINS WEST AND NORTH OF A GRANGER TO ROUND ROCK TO 10 
MILES WEST OF LIBERTY HILL. RAINFALL AMOUNTS OF AROUND ONE INCH CAN 
BE EXPECTED. ELSEWHERE...ONLY PATCH LIGHT RAINS WITH RAINFALL 
AMOUNTS OF  LESS THAN ONE TENTH INCH CAN BE EXPECTED. THESE RAINS 
WILL IMPACT THE SHOAL CREEK...BULL CREEK...AND PORTIONS OF THE SAN 
GABRIEL WATERSHEDS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...JARRELL...
HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...
FLORENCE AND CEDAR PARK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780

$$
000 
WGUS74 KEWX 261604
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1104 AM CDT THU JUL 26 2007

TXC453-491-261630-
WILLIAMSON TX-TRAVIS TX-
1104 AM CDT THU JUL 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
TRAVIS AND WILLIAMSON COUNTIES...

AT 1059 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
PATCHY LIGHT RAINS ACROSS TRAVIS AND WILLIAMSON COUNTIES. SOME SMALL 
STREAMS WILL REMAIN IN FLOOD DUE TO EARLIER HEAVY RAINS OF UP TO 1.5 
INCHES. BULL CREEK...SHOAL CREEK AND WALLER CREEK WILL BE IN FLOOD 
THE NEXT COUPLE OF HOURS WHILE FLOODING CAN BE ALSO BE EXPECTED FOR 
TRIBUTARIES IN PORTIONS OF THE SAN GABRIEL WATERSHED.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR...
THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...JARRELL...
HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...
FLORENCE AND CEDAR PARK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780

$$
000 
WGUS74 KEWX 261634
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT THU JUL 26 2007

TXC453-491-261641-
WILLIAMSON TX-TRAVIS TX-
1131 AM CDT THU JUL 26 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR TRAVIS AND WILLIAMSON
COUNTIES...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED RAINS HAVE 
ENDED ACROSS TRAVIS AND WILLIAMSON COUNTIES. THE THREAT FOR FLASH 
FLOODING HAS ENDED. THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. 
HOWEVER...DUE TO EARLIER HEAVY RAINS OF UP TO 1.7 INCHES...BULL 
CREEK...SHOAL CREEK AND WALLER CREEK WILL BE IN FLOOD FOR THE NEXT 
COUPLE OF HOURS WHILE FLOODING IS POSSIBLE ALONG TRIBUTARIES IN 
PORTIONS OF THE SAN GABRIEL WATERSHED. SEE RIVER STATEMENTS AND 
WARNINGS FOR ADDITIONAL DETAILS. 

LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:35 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 26, 6:35 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 AM CDT THU JUL 26 2007

.AVIATION...
SCATTERED TO NUMEROUS SHRA/TSRA WILL MOVE NORTHWARD ACROSS THE AREA
FROM THE COASTAL BEND. IFR/MVFR CIGS WILL PREVAIL THIS MORNING
WITH CONDITIONS LOWER IN THE HEAVY DOWNPOURS. OCCASIONAL VFR CONDITIONS
POSSIBLE TODAY BETWEEN THE CONVECTION. ONCE AGAIN THE CONVECTION
WILL DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z WITH THE LOSS OF
DAYTIME HEATING AND REDEVELOP AFTER 07Z. A LIGHT TO MODERATE SOUTHEAST
LOW LEVEL FLOW IS FORECAST TODAY AND TONIGHT...WITH CONVECTIVE WIND
GUSTS OF 30 KTS POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 356 AM CDT THU JUL 26 2007/

DISCUSSION...
THERES NOT MUCH CHANGE IN THE ONGOING FORECAST. THE 500MB LOW
WHICH CAN BE SEEN ON WV OVER THE RIO GRANDE IN VAL VERDE COUNTY
WILL DRIFT SLOWLY TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS. AT
THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE SOUTH TO
SOUTHEAST WHICH WILL CONTINUE TO BRING MOISTURE INTO SOUTH CENTRAL
TEXAS. THIS ALL MEANS MORE RAIN. POPS WILL REMAIN IN THE CHANCE TO
LIKELY CATEGORIES FOR MOST OF THE CWA THROUGH SATURDAY. WILL
CONTINUE THE FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. IN ADDITION SKIES
WILL BE MAINLY CLOUDY AND THIS WILL KEEP HIGH TEMPS WELL BE BELOW
NORMAL.

BY SUNDAY THE UPPER LOW WILL HAVE MOVED FAR ENOUGH AWAY TO ALLOW
FOR A DECREASE IN POPS. THIS WILL START A DRYING AND WARMING
TREND. POPS WILL DROP TO MAINLY SLIGHT CHANCE CATEGORY MONDAY AND
REMAIN LOW THROUGH THE END OF THE FORECAST PERIOD. HIGH TEMPS WILL
WILL ALSO CLIMB TOWARD NORMAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  85  72  90  74 /  50  60  40  50  30
AUSTIN BERGSTROM INTL AIRPORT  70  84  71  89  73 /  50  60  50  50  30
DEL RIO INTL AIRPORT           73  89  75  93  76 /  40  40  50  40  40
SAN ANTONIO INTL AIRPORT       73  84  74  87  76 /  50  60  50  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 26, 5:29 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CDT THU JUL 26 2007

TXZ171>173-183>194-202>209-217>225-228-271030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
529 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS
THE AREA WILL PRODUCE LOCALLY HEAVY RAINFALL ON ALREADY SATURATED
SOILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN WILL CONTINUE THROUGH SATURDAY WITH DECREASING CHANCES SUNDAY
INTO EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE BEGINS TO
DOMINATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:28 PM CDTFlash Flood WarningEWXLavaca2 hr
Jul 25, 8:55 PM CDTRiver Flood WarningEWXKarnes3 days
Jul 25, 10:04 PM CDTRiver Flood WarningEWXBexar11 hr
Jul 26, 4:51 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr
Jul 26, 6:15 AM CDTFlash Flood WarningEWXBandera, Real, Uvalde3 hr
Jul 26, 6:38 AM CDTFlash Flood WarningEWXFayette4 hr
Jul 26, 7:49 AM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Jul 26, 1:34 PM CDTFlash Flood WarningEWXFrio, Medina3 hr
Jul 26, 4:39 PM CDTFlash Flood WarningEWXTravis2 hr
Jul 26, 4:45 PM CDTFlash Flood WarningEWXBexar2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.